MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY-DUO 16; DIAGNOSTIC INTRAVASCULAR CATHETER

MICROVENTION, INC. HEADWAY-DUO 16; DIAGNOSTIC INTRAVASCULAR CATHETER
Model Number MC162167S
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the physician was doing a face arteriovenous malformation (avm case) using a liquid embolic.As the physician removed the microcatheter after approximately 15 minutes of use, he realized that the outer tip of the microcatheter was missing.Using an ultrasound post procedure, as the tip was not visible on the angiogram, the physician confirmed that the tip of the microcatheter was found hanging on the wall of the carotid.No intervention was done post procedure, and the tip was left inside the patient.There was no reported injury to the patient and was reported to be good.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part / lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was reported to be available for return to the manufacturer for evaluation but has not yet been returned.The reported issue could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
The reported complaint is confirmed as the condition of the returned device is consistent with the reported complaint.The cause of the broken microcatheter could not be determined from the investigation but is consistent with experiencing forces over specification during the procedure.
 
Event or Problem Description
See h10.

Brand Name
HEADWAY-DUO 16
Common Device Name
DIAGNOSTIC INTRAVASCULAR CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key17858154
Report Number2032493-2023-00971
Device Sequence Number17624691
Product Code DQO
UDI-Device Identifier00810170014413
UDI-Public(01)00810170014413(11)220518(17)250430(10)0000194915
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberMC162167S
Device Lot Number0000194915
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale